Follow
Share

My husband is 76. His upper body strength is failing and he cannot even hold himself up to complete the act. But he is absolutely consumed with the desire to have sex, sometimes several times a day. He often can’t complete the act, but still wants to lie in bed and fool around for hours at a time. I’m 71 and have pretty well lost interest in sex. Mostly feels like a boring waste of time. It’s beginning to be a pretty daunting challenge to try to live life without managing it around sex attempts every few hours (often because he doesn’t remember we just had sex). If I knew he wouldn’t remember, I’d “just say no”. But when I do that, it sends him into tirades of worry, anxiety, and ridiculous accusations of infidelity. It ends up being easier to just “close my eyes and think of England”, but that too wears thin after an hour or so. HELP!! I’m going nuts AND feeling like a bad wife for even writing this. He wants nothing BUT me naked and available all the time. I’ve even been considering hiring prostitutes for him. You can tell, I’m losing my perspective. HOPE you have some thoughts on this.

This question has been closed for answers. Ask a New Question.
Find Care & Housing
A different thing to consider is to get him some viagra, if only to experiment. It might be that if he could make the sex act work, he could stop trying it every few hours. I remember a thread from a few months ago from a woman whose father was getting scammed by a harpy who ‘made him feel young again’. The family had found viagra in his things, and he was over 80. Clearly it hadn’t killed him. It might make your DH’s obsession even worse, but if so you can always stop it, particularly if he doesn’t know that’s what happened.

I’m so sorry for you. Can you put a TV up high so that you can see it and at least avoid a bit of boredom. My dentist has one on the ceiling above the chair!

PS If you are worrying that it might actually kill him, remember that often repeated joke from old men about 'wanting to die hard'. It seems to be the preferred exit line!
Helpful Answer (0)
Report
Tothill Aug 22, 2019
Viagra can have deadly side effects when mixed with certain medications.
(0)
Report
See 1 more reply
I agree with the other posters,
1. Doctor 2. Meds 3. Relief!

I’m sorry you’re in this predicament.
Helpful Answer (3)
Report
lindabf Jul 16, 2019
Thank you!
(1)
Report
Good grief I am so sorry, this constant chase must be exhausting. And there’s probably 100 things you probably need to do rather than work on his whims for hours. Ugh. I would resist, and take the verbal grief. Please when you talk to his doctor do NOT let him/her try to palm this off as your wifely duty. It’s not, and it’s borderline spousal abuse. I could not tolerate it and would be looking for mental evaluation or placement. Please let the Dr know this has to stop.
Helpful Answer (5)
Report
lindabf Jul 16, 2019
Thanks for your very straightforward and candid encouragement
(1)
Report
I just Googled dementia & increased sexual libido, and a lot of things came up: check this link out: https://www.ncbi.nlm.nih.gov/pmc/articles/PMC4980403/
"Inappropriate Sexual Behavior" or ISB is apparently quite common with certain types of dementia, and doctors CAN medicate your husband for it!! Thank God, huh? I can't imagine how awful the whole matter must be for you, poor woman. Sending you a giant hug and a suggestion to call his doctor FIRST thing tomorrow morning!!
Helpful Answer (7)
Report
lindabf Jul 14, 2019
VERY helpful link. Thank you so much. I will be calling and discussing this with his doctor right away. It really has been surprisingly grim, given that our pre-dementia sex life was such a delightful part of our relationship. So thanks for your sympathy and your hug and suggestions!
(4)
Report
See 1 more reply
My mother was “The Queen of The Prudes” when I was growing up. Anything I learned about sex came from a baby book or my friends. But when she suffered with dementia and was in a facility, she was obsessed with sex. Even though the general population in the facility were very elderly, according to my mother, they were all traveling around from room to room participating in orgies. Staff, residents, visitors, it didn’t matter. I was so disgusted after our visits I felt like dousing myself in Lysol. I finally told her one day to act like a lady and ladies don’t talk like that. It worked somewhat.

Speak with your husband’s doctor. There are meds that can curb his urge to merge. In the meantime, it’s ok to have a headache.
Helpful Answer (5)
Report
lindabf Jul 14, 2019
Thanks for your post and your story (which I found kinda tragicomic like mine). Dousing myself in Lysol? Had not considered it, but may start. :-)
(2)
Report
See 1 more reply
Do films divert him or make him all the worse? I hope someone has good suggestions for you. I guess for me I would just say no and live with the accusations, hoping it all got better. Did you speak with his doctor re this. I am hoping for a new hobby like crossword puzzles! I know this isn't at all funny to you. How long has this been happening and do you think it might change with some time? Again, I would throw this to the doctor for sure.
Helpful Answer (2)
Report
lindabf Jul 14, 2019
I will call his doctor for sure and hope for some changes. He just sleeps through movies and TV shows, then wants to have sex afterwards. This is reasonably new, but over the past month it has been getting worse and worse until I’m at my wit’s end. I hope it would change with time, but am so glad to hear of the hopeful option of medication in the meantime! Thank you for your answer.
(1)
Report
This question has been closed for answers. Ask a New Question.
Ask a Question
Subscribe to
Our Newsletter